Not sure if I qualify as someone who knows what they are talking about, but I have experience with psychiatric meds and as such got really interested in them and side effects.
First, I always suggest weighing benefits and consequence. IIRC, you were badly injured, so I am unsure how much pain you are in. Look up the side effects, and assess your baseline condition (energy level, body weight, mood etc.). There are things that your doctors may not be monitoring as closely as you can because it is not, in their view, as important as other things.
For example, the epilepsy drug can cause weight gain. Some doctors will accept weight gain, and their tolerance will likely be different than yours - i.e. if you gain 20lbs, YOU may care, but they may think it’s fine, as long as your blood sugar and liver enzymes or whatever are ok, and you are not becoming diabetic. Their thresholds are different
Often, the manufacturer and doctors don’t really know how these classes of drugs work. These drugs are extensively researched, but often the mechanism by which they work are still unknown. SSRIs were believed to affect serotonin reuptake, etc, but they discovered that the depression could not be explained by serotonin levels alone, or levels were not changed, but people still benefited. I don’t think Amitriptyline is an SSRI, just an example.
That’s why many of these drugs are researched then approved and prescribed for different conditions. It sometimes goes from field observations to clinical research.
Wellbutrin is known for this. It’s an antidepressant. Some patients got better, and they observed that a fair number quit smoking. They researched it to see if it could be used as a smoking cessation drug and now it is, under a different name. They are also looking into it for weight loss (not sure if this is already approved).
Make sure you can back out at any point. Epilepsy meds can make you extremely tired, which greatly affects quality of life. The point is to monitor yourself closely, and weigh the benefits vs the side effects. And if there is no improvement, don’t stay on it. I personally avoid most thing s that can affect my brain/mood as much as I can, considering my own health issues.